MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-12704
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was returned to olympus for evaluation and the allegation was not confirmed.The subject device was manufactured in march 2023 based on the provided 3-digit lot information.The shape of the actual product was visually checked, and the inner diameter dimensions of the actual product were measured, but there were no abnormalities.The actual product was stained all over.The actual product was attached to an endoscope pcf-h290i (serial number: (b)(6)) owned by aomori olympus and at this time, no abnormalities such as loose attachment was observed.The endoscope was shaken strongly about 5 times without fixing the actual product with medical tape, but the actual product did not fall off.The force when removing the actual product from the endoscope was also measured without fixing it with medical tape, and there was no problem with the force.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that the disposable distal attachment fell out within the patient's body immediately after insertion.The fallen item was recovered, and the unspecified procedure was completed with similar equipment.There was no effect to the patient.There was no further harm or user injury reported due to the event.At the time of inspection before use, the device reportedly felt loose, and even though it was firmly attached, the above issue occurred.After checking with the person in charge of the facility, they also checked other identical products, but only the actual product was found to be loose.
 
Event or Problem Description
It was reported that the patient was undergoing a diagnostic colon (lower part) screening procedure.The distal attachment fell into the duodenum and was retrieved by biopsy forceps.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information and correction to the initial medwatch with information inadvertently missed.Please see b5.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: h6 a review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over one (1) years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be determined, and due to the force of withdrawing the product from the endoscope, no abnormalities were detected.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use: ¿ do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol, or the xylocaine spray to lubricate the instrument.Doing so could cause equipment damage or cause the instrument to fall off of the endoscope inside the patient.Be sure to wipe away any excess lubricant before mounting the instrument and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.·if you encounter strong resistance when mounting the instrument on the endoscope, apply a water-soluble lubricant to the endoscope attachment section.¿ olympus will continue to monitor the field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18435711
Report Number9614641-2024-00010
Device Sequence Number20591584
Product Code FDS
UDI-Device Identifier04953170453878
UDI-Public04953170453878
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-12704
Device Lot Number33K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer02/01/2024
06/17/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/05/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-H290I/UNKNOWN SERIAL NO.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown